LymeNet Home LymeNet Home Page LymeNet Flash Discussion LymeNet Support Group Database LymeNet Literature Library LymeNet Legal Resources LymeNet Medical & Scientific Abstract Database LymeNet Newsletter Home Page LymeNet Recommended Books LymeNet Tick Pictures Search The LymeNet Site LymeNet Links LymeNet Frequently Asked Questions About The Lyme Disease Network LymeNet Menu

LymeNet on Facebook

LymeNet on Twitter



Tax deductible

The Lyme Disease Network receives a commission from Amazon.com for each purchase originating from this site.

When purchasing from Amazon.com, please
click here first.

Thank you.

LymeNet Flash Discussion
Dedicated to the Bachmann Family

LymeNet needs your help:
LymeNet fund drive


The Lyme Disease Network is a non-profit organization funded by individual donations.
In the United States, your donations are tax deductible.

LymeNet Flash Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» LymeNet Flash » Questions and Discussion » Medical Questions » Facial rash

 - UBBFriend: Email this page to someone!    
Author Topic: Facial rash
bullmastiffluvr
Member
Member # 50250

Icon 1 posted      Profile for bullmastiffluvr     Send New Private Message       Edit/Delete Post   Reply With Quote 
Need some help with a mystery rash. Started out at Xmas with right eye almost swollen shut skin was red and itchy. I saw a pcp and an eye doctor. They both prescribed different salves which did little to improve things. About 2 weeks into this the right eye got somewhat better but rash spread to forehead, left eye, and anterior neck. Finally got to see a dermatologist and got more salves-hydrocortisone but so far not much relief. Anyone have an idea if this could be lyme related? My llmd did not know what to think when she saw it.
Thanks

Posts: 39 | From CA | Registered: May 2017  |  IP: Logged | Report this post to a Moderator
Bartenderbonnie
Frequent Contributor (1K+ posts)
Member # 49177

Icon 1 posted      Profile for Bartenderbonnie     Send New Private Message       Edit/Delete Post   Reply With Quote 
You can check out Maryland Lyme website. It has the most Lyme related rash photo's available.

https://sites.google.com/site/marylandlyme/rashes--photos

Posts: 1514 | From Florida | Registered: Nov 2016  |  IP: Logged | Report this post to a Moderator
Keebler
Honored Contributor (25K+ posts)
Member # 12673

Icon 1 posted      Profile for Keebler         Edit/Delete Post   Reply With Quote 
-
Consider this ingredient in many personal care products and household products, too:

methyllisothiazolinone, MI for short,

Methyl Isethionate


www.washingtonpost.com/national/health-science/a-mysterious-rash-on-a-womans-hands-and-lips-stumped-specialists/2014/07/28/10e3aff6-0485-11e4-8572-4b1b969b6322_story.html?hpid=z4

A MYSTERIOUS RASH ON A WOMAN'S HANDS & LIPS STUMPED SPECIALISTS

- By Sandra G. Boodman - The Washington Post - July 28, 2014

Excerpts:

. . . At her second appointment Zirwas examined her back, confirming his hunch: The only strong reaction Omiatek displayed was to a chemical called

methyllisothiazolinone, MI for short, Methyl Isethionate

which is used in high concentration in hundreds of beauty and personal care products.

In Omiatek’s case, MI was in the new brand of “sensitive” baby wipes she had begun using a few weeks before the hand rash erupted. The pattern of the rash, which was on her right, dominant hand, matched the way one would use a wipe.

MI was also in the dishwashing soap she used as well as in her soap and shampoo. . . .

. . . estimates that about half of the approximately 300 MI allergy patients he has seen were using wipes. . . .

. . . Unlike shampoo or soap that is rinsed off, the substances in toilet wipes remain on the skin, in a part of the body where evaporation does not occur.

“It gets driven into the skin, perpetuating the problem,” said Zirwas, noting that it takes months for the rash to clear entirely after a patient stops using the product. . . .

. . . The concentration of MI in some personal-care products was increased about five years ago to replace other preservatives, including formaldehyde, which have been linked to health problems.

“People thought it was going to be” an effective replacement, Zirwas said, “but around two or three years ago, we started seeing an incredible increase in the number of people allergic to it.” . . .

. . . She also learned she was allergic to the brand of “sensitive baby sunscreen . . . .

[Full article at link above.]
-

Posts: 47415 | From Tranquil Tree House in my dreams | Registered: Jul 2007  |  IP: Logged | Report this post to a Moderator
Keebler
Honored Contributor (25K+ posts)
Member # 12673

Icon 1 posted      Profile for Keebler         Edit/Delete Post   Reply With Quote 
-
http://www.ewg.org/

EWG.org -- ENVIRONMENTAL WORKING GROUP

- check ingredient safety on all kinds of personal care and household products


http://www.scarymommy.com/signs-youve-crossed-over-to-the-costco-dark-side/

Scarry Mommy Blog

13 Signs You’ve Crossed Over to the Costco Dark Side

Excerpt:

9. You are as loyal to Costco as a border collie, but you do have your limits. You know that the Costco version of Dove soap is the equivalent to jet fuel on [any sensitive tissue] . . . .
-

Posts: 47415 | From Tranquil Tree House in my dreams | Registered: Jul 2007  |  IP: Logged | Report this post to a Moderator
Keebler
Honored Contributor (25K+ posts)
Member # 12673

Icon 1 posted      Profile for Keebler         Edit/Delete Post   Reply With Quote 
-
Even if this particular rash is not lyme related, in someone with lyme, steroid creams such as hydrocortisone can cause worsening of skin issues - but also worsening of other lyme issues - for those with lyme and are best to avoid.


http://flash.lymenet.org/scripts/ultimatebb.cgi/topic/1/100984?#000000

Topic: what do STEROIDS actually do to those with lyme? Risks, long term damage discussed. Links.
-

Posts: 47415 | From Tranquil Tree House in my dreams | Registered: Jul 2007  |  IP: Logged | Report this post to a Moderator
MissVictoria
LymeNet Contributor
Member # 45232

Icon 1 posted      Profile for MissVictoria     Send New Private Message       Edit/Delete Post   Reply With Quote 
Maybe you're allergic to something you've been eating or applying to your skin
Posts: 136 | From New Jersey | Registered: Jan 2015  |  IP: Logged | Report this post to a Moderator
Keebler
Honored Contributor (25K+ posts)
Member # 12673

Icon 1 posted      Profile for Keebler         Edit/Delete Post   Reply With Quote 
-
And MissVictoria's great reminder, too, about foods eaten.

Consider especially foods that are high in oxalate such as spinach, almond, peanuts, . . . . Oxalate overload can cause rashes for some. A low oxalate diet might be a good idea to see if that helps.
-

Posts: 47415 | From Tranquil Tree House in my dreams | Registered: Jul 2007  |  IP: Logged | Report this post to a Moderator
bullmastiffluvr
Member
Member # 50250

Icon 1 posted      Profile for bullmastiffluvr     Send New Private Message       Edit/Delete Post   Reply With Quote 
Thank you all for the suggestions
Posts: 39 | From CA | Registered: May 2017  |  IP: Logged | Report this post to a Moderator
Lymetoo
Moderator
Member # 743

Icon 1 posted      Profile for Lymetoo     Send New Private Message       Edit/Delete Post   Reply With Quote 
Also .. anything containing salicylates can cause it. Anyone (esp with Lyme) can become suddenly sensitive to them.

https://www.fedup.com.au/factsheets/additive-and-natural-chemical-factsheets/salicylates

--------------------
 -
oops!
--Lymetutu--
Opinions, not medical advice!

Posts: 93439 | From Texas | Registered: Feb 2001  |  IP: Logged | Report this post to a Moderator
Keebler
Honored Contributor (25K+ posts)
Member # 12673

Icon 1 posted      Profile for Keebler         Edit/Delete Post   Reply With Quote 
-
Consider lip balm reactions, too. Unless you sleep flat on your back, that can get onto pillowcase and all over your face as well.
-

Posts: 47415 | From Tranquil Tree House in my dreams | Registered: Jul 2007  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | LymeNet home page | Privacy Statement

© 1993-2019 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to the Terms and Conditions.

Powered by UBB.classic™ 6.7.3


Home | Flash Discussion | Support Groups | On-Line Library
Legal Resources | Medical Abstracts | Newsletter | Books
Pictures | Site Search | Links | Help/Questions
About LymeNet | Webmaster